Hölder continuity of velocity gradients for shear-thinning fluids under perfect slip boundary conditions

  • Václav MáchaEmail author
  • Jakub Tichý


This paper is concerned with non-stationary flows of shear-thinning fluids in a bounded two-dimensional \(\mathcal {C}^{2,1}\) domain. Assuming perfect slip boundary conditions, we provide a proof of the existence of a solution with the Hölder continuous velocity gradients and pressure under condition that a stress tensor satisfies power-law with growth \(p\in [5/3;2]\).


Generalized Newtonian fluid Regularity up to the boundary Perfect slip boundary conditions 

Mathematics Subject Classification

35B65 35K51 35Q35 76D03 


  1. 1.
    Arada, N.: Optimal control of shear-thinning fluids. SIAM J. Control Optim. 50(4), 2515–2542 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arada, N.: Optimal control of shear-thickening flows. SIAM J. Control Optim. 51(3), 1940–1961 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cantor, M., Matovsky, J,: Helmholtz decomposition of \(W^{p,s}\) vector fields, Differential geometry, calculus of variations, and theis applications, Lecture notes in Pure and Appl. Math., vol. 100, pp. 139–147, Dekker, New York (1985)Google Scholar
  4. 4.
    John, O., Stará, J.: On the regularity of weak solutions to parabolic systems in two spatial dimensions. Commun. Partial Differ. Equ. 23, 1159–1170 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Kaplický, P.: Regularity of flows of a non-Newtonian fluid subject to Dirichlet boundary conditions. J. Anal. Appl. 24(3), 467–486 (2005)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Kaplický, P., Málek, J., Stará, J.: On global existence of smooth two-dimensional steady flows for a class of non-Newtonian fluids under various boundary conditions, Applied Nonlinear Analysis. Kluwer/Plenum, New York (1999)zbMATHGoogle Scholar
  7. 7.
    Kaplický, P., Málek, J., Stará, J.: \(C^{1,\alpha }\)-solutions to a class of nonlinear fluids in two dimensions - stationary Dirichlet problem. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 259, 89–121 (1999)zbMATHGoogle Scholar
  8. 8.
    Kaplický, P., Málek, J., Stará, J.: Global-in-time Hölder continuity of the velocity gradients for fluids with shear-dependent viscosities. NoDEA Nonlinear Differ. Equ. Appl. 9, 175–195 (2002)CrossRefzbMATHGoogle Scholar
  9. 9.
    Kaplický, P., Pražák, D.: Differentiability of the solution operator and the dimension of the attractor for certain power-law fluids. J. Math. Anal. Appl. 326(1), 75–87 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kaplický, P., Tichý, J.: Boundary regularity of flows under perfect slip boundary conditions. Cent. Eur. J. Math. 11(7), 1243–1263 (2013)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Ladyzhenskaya, O.A., Seregin, G.A.: On regularity of solutions to two-dimensional equations of the dynamics of fluids with non-linear viscosity. Zap. Nauch. Sem. Pt. Odel. Mat. Inst. 259, 145–166 (1999)Google Scholar
  12. 12.
    Málek, J., Nečas, J., Rokyta, M., Růžička, M.: Weak and Measure-Valued Solutions to Evolutionary PDEs, Applied Mathematics and Mathematical Computation, vol. 13. Chapman & Hall, London (1996)zbMATHGoogle Scholar
  13. 13.
    Nečas, J.: Sur la régularité des solutions faibles des équations elliptiques non linéaires. Comment. Math. Univ. Carol. 9(3), 365–413 (1968)zbMATHGoogle Scholar
  14. 14.
    Nečas, J.: Sur la régularité des solutions variationnelles des équations elliptiques non-linéaires d’ordre 2k en deaux dimensions. Ann. Scuola Norm. Sup. Pisa 21(3), 427–457 (1967)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Nirenberg, L.: On elliptic partial differential equations. Ann. Scuola Norm. Sup. Pisa 13(3), 115–162 (1959)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Seregin, G.A.: The flow of the two-dimensional generalized Newtonian fluid. Algebra Anal. 9(1), 163–196 (1997)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Stará, J.: Regularity results for non-linear elliptic systems in two dimensions. Ann. Scuola Norm. Sup. Pisa 25(1), 163–190 (1971)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Steiger, O.: Navier-Stokes equations with first order boundary conditions. J. Math Fluid Mech. 8(4), 456–481 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Tichý, J.: Regularity of planar flows for shear-thickening fluids under perfect slip boundary conditions. Electron. J. Differ. Equ. 2014(70), 1–20 (2014)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Wachsmuth, D., Roubíček, T.: Optimal control of planar flow of incompressible non-Newtonian fluids. Z. Anal. Anwend 29(3), 351–376 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Ziemer, W.P.: Weakly differentiable functions, Sobolev spaces and functions of bounded variation, vol. 120 of Graduate Texts in Mathematics. Springer, New York (1989)Google Scholar

Copyright information

© Springer International Publishing 2017

Authors and Affiliations

  1. 1.Industry-University Research CenterYonsei UniversitySeoulRepublic of Korea
  2. 2.Faculty of Information TechnologyCzech Technical University in PraguePrague 6Czech Republic

Personalised recommendations